Alert archive / Idaho / Special Weather Statements in 2009
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 7, 2009, 8:48 PM PDT for Idaho County, Idaho. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2009, 8:48 PM PDT (03:48 UTC)
- Expired
- Aug 7, 2009, 9:30 PM PDT
- In force
- 42 min
- Issued by
- NWS Missoula, MT
County Idaho County, ID
The radar
The Missoula radar (KMSX), 192 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 080348 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 948 PM MDT FRI AUG 7 2009 IDZ006-007-080430- OROFINO/GRANGEVILLE REGION-SOUTHERN CLEARWATER MOUNTAINS- 848 PM PDT FRI AUG 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL IDAHO COUNTY UNTIL 930 PM PDT... AT 842 PM PDT...STORM SPOTTERS REPORTED THREE COLD AIR FUNNELS NEAR GRANGEVILLE...NEARLY STATIONARY. THESE COLD AIR FUNNELS ARE NOT...REPEAT...ARE NOT ANTICIPATED TO REACH THE GROUND. LAT...LON 4590 11563 4568 11612 4592 11624 4615 11580 TIME...MOT...LOC 0343Z 329DEG 3KT 4588 11608 $$ ZUMPFE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:22 PM PDT, 7 hours 26 minutes earlier.
Area forecast discussion, Aug 7, 1:22 PM PDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 222 PM MDT FRI AUG 7 2009 .DISCUSSION...A LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT NORTH-CENTRAL IDAHO AND WESTERN MONTANA TONIGHT AND INTO SATURDAY. THE LOW CENTER...CURRENTLY LOCATED OVER CENTRAL IDAHO...WILL BE MOVING SLOWLY EASTWARD ACROSS SOUTHEAST IDAHO TONIGHT. THE PRIMARY PRECIPITATION BAND EXTENDS FROM NORTHWEST MONTANA...ACROSS THE IDAHO PANHANDLE INTO NORTHEAST OREGON. THIS BAND HAS BEEN WEAKENING THROUGHOUT THE DAY TODAY AND WILL CONTINUE TO DO SO TONIGHT. HOWEVER...CONVECTIVE SHOWERS HAVE BEEN DEVELOPING ACROSS WEST-CENTRAL MONTANA /CLOSER TO THE CENTER OF THE LOW SYSTEM/ AND ARE BECOMING GREAT RAIN PRODUCERS WITH PEA-SIZED HAIL ALSO BEING REPORTED WITH SOME OF THE STRONGER STORMS. ALL THIS ACTIVITY WILL BE DECREASING LATE TONIGHT AND SATURDAY AS THE LOW SYSTEM WEAKENS AND TRACKS INTO WYOMING BY SATURDAY. A RIDGE OF HIGH PRESSURE WILL BE BUILDING INTO THE NORTHERN ROCKIES REGION SATURDAY NIGHT. WE EXPECT PRECIPITATION TO END AND CLOUDS TO DECREASE SATURDAY NIGHT. SUNDAY THROUGH TUESDAY NIGHT...AS THE UPPER LOW MOVES COMPLETELY EAST AND OUT OF THE REGION...CONDITIONS SHOULD BEGIN TO DRY FROM WEST TO EAST AS BRIEF RIDGING BUILDS ACROSS THE NORTHERN ROCKIES SUNDAY INTO MONDAY. FLOW WILL GRADUALLY TURN MORE WESTERLY AND REMAIN SOMEWHAT FEATURELESS THROUGH MIDWEEK...HELPING CONDITIONS TO STAY FAIRLY DRY AND TEMPERATURES TO RETURN TO MORE SEASONAL VALUES. WEDNESDAY THROUGH THE WEEKEND...NEAR NORMAL TEMPERATURES AND MOSTLY DRY FORECAST WERE ALSO CONTINUED THROUGH THE END OF NEXT WEEK. MODELS INDICATE A DRY WEST-SOUTHWESTERLY FLOW THROUGH MID WEEK. BOTH THE GFS AND ECMWF TRY TO DEVELOP ANOTHER TROUGH/CUT OFF SOLUTION OFF THE COAST TOWARDS THE END OF NEXT WEEK...WILL WATCH THEIR DEVELOPMENT OF THIS FEATURE...BUT MADE NO MAJOR CHANGES TO EXTENDED FORECAST. && .AVIATION...WIDESPREAD RAIN SHOWERS...WITH SOME EMBEDDED THUNDER...WILL CONTINUE ACROSS WEST CENTRAL MONTANA THROUGH THE EARLY EVENING HOURS. THE CENTER OF THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE RAIN AND THUNDER TODAY IS MOVING EASTWARD THROUGH SOUTHWEST MONTANA AND SOUTH CENTRAL IDAHO. SOME WRAP AROUND PRECIP CAN BE EXPECTED OVERNIGHT FRIDAY AS THE LOW CONTINUES TO THE EAST. HEAVIEST PRECIP AND IMPACTS TO TERMINAL OPERATIONS CAN BE EXPECTED AT KMSO THROUGH 00Z. VICINITY SHOWERS WILL ALSO BE POSSIBLE NEAR KSMN...KBTM AND KGPI THROUGH THE EVENING. LOW CLOUDS AND RAIN SHOWERS COULD OBSCURE MOUNTAIN PEAKS AND PASSES THROUGH THE AFTERNOON. SCATTERED SHOWERS WILL LINGER OVER THE HIGHER TERRAIN BEHIND THE EXITING LOW THROUGH SATURDAY AM. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...MSJ LONG TERM....ALLEGRETTO/NOLTE AVIATION...NOLTE
Hazardous weather outlook, Aug 7, 3:01 AM PDT, 17 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 401 AM MDT FRI AUG 7 2009 IDZ006>008-MTZ001>003-072345- SOUTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION- LOWER HELLS CANYON/SALMON RIVER REGION-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 401 AM MDT FRI AUG 7 2009 /301 AM PDT FRI AUG 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND NORTHWEST MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR TODAY. A STRONG UPPER LOW PRESSURE SYSTEM IS SLOWLY MOVING TO THE EAST AND WILL REMAIN OVER THE REGION THROUGH SATURDAY. AREAS OF MODERATE TO HEAVY RAIN ARE EXPECTED. BETWEEN THIS MORNING AND SATURDAY AFTERNOON...MANY AREAS MAY SEE UP TO ONE INCH OF RAIN IN THE VALLEYS...WITH SOME OF THE HIGHER TERRAIN POSSIBLY SEEING TWO TO THREE INCHES. PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS ARE POSSIBLE IN AREAS OF HEAVY RAIN. ALONG WITH THE HEAVY PRECIPITATION...TEMPERATURES SHOULD AVERAGE 15 TO 20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WEAK RIDGE WILL BUILD INTO REGION ON SUNDAY BEHIND THE EXITING LOW PRESSURE SYSTEM. THIS WILL BRING DRIER WEATHER AND TEMPERATURES CLOSER TO SEASONAL AVERAGES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005-009-010-MTZ004>007-043-072345- NORTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 401 AM MDT FRI AUG 7 2009 /301 AM PDT FRI AUG 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LOW PRESSURE SYSTEM IS SLOWLY MOVING TO THE EAST AND WILL REMAIN OVER THE REGION THROUGH SATURDAY. AREAS OF MODERATE TO HEAVY RAIN ARE EXPECTED. BETWEEN THIS MORNING AND SATURDAY AFTERNOON...MANY AREAS MAY SEE UP TO ONE INCH OF RAIN IN THE VALLEYS...WITH SOME OF THE HIGHER TERRAIN POSSIBLY SEEING TWO TO THREE INCHES. PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS ARE POSSIBLE IN AREAS OF HEAVY RAIN. ALONG WITH THE HEAVY PRECIPITATION...TEMPERATURES SHOULD AVERAGE 15 TO 20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WEAK RIDGE WILL BUILD INTO REGION ON SUNDAY BEHIND THE EXITING LOW PRESSURE SYSTEM. THIS WILL BRING DRIER WEATHER AND TEMPERATURES CLOSER TO SEASONAL AVERAGES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 7, 8:48 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 948 PM MDT FRI AUG 7 2009 IDZ006-007-080430- OROFINO/GRANGEVILLE REGION-SOUTHERN CLEARWATER MOUNTAINS- 848 PM PDT FRI AUG 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL IDAHO COUNTY UNTIL 930 PM PDT... AT 842 PM PDT...STORM SPOTTERS REPORTED THREE COLD AIR FUNNELS NEAR GRANGEVILLE...NEARLY STATIONARY. THESE COLD AIR FUNNELS ARE NOT...REPEAT...ARE NOT ANTICIPATED TO REACH THE GROUND. LAT...LON 4590 11563 4568 11612 4592 11624 4615 11580 TIME...MOT...LOC 0343Z 329DEG 3KT 4588 11608 ZUMPFE
Nearby
Special Weather Statements in Idaho, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.